Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 27, 2012, 4:40 PM EDT for Broward County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 4:40 PM EDT (20:40 UTC)
- Expired
- Sep 27, 2012, 4:57 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2337 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WUUS52 KMFL 272040 SVRMFL FLC011-272130- /O.NEW.KMFL.SV.W.0156.120927T2040Z-120927T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 440 PM EDT THU SEP 27 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 530 PM EDT * AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST TOLL GATE ON ALLIGATOR ALLEY...AND MOVING SOUTH AT 10 TO 15 MPH. * THE STORM WILL AFFECT... INTERSECTION I-75 AND U.S. 27... EAST TOLL GATE ON ALLIGATOR ALLEY... WESTON... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. && LAT...LON 2596 8035 2596 8066 2622 8059 2621 8035 TIME...MOT...LOC 2039Z 002DEG 9KT 2616 8047 $$ BAXTER
1 follow-up statement
374 WWUS52 KMFL 272057 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 457 PM EDT THU SEP 27 2012 FLC011-272107- /O.CAN.KMFL.SV.W.0156.000000T0000Z-120927T2130Z/ BROWARD FL- 457 PM EDT THU SEP 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY IS CANCELLED... THUNDERSTORMS REMAIN IN THE AREA WHICH WILL CONTINUE TO MOVE SOUTH AROUND 10 MPH. THESE STORMS WILL CONTINUE TO PRODUCED FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2596 8035 2596 8066 2622 8059 2621 8035 TIME...MOT...LOC 2057Z 002DEG 9KT 2611 8047 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:21 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 27, 3:21 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 321 PM EDT THU SEP 27 2012 .SHORT TERM (TONIGHT-SATURDAY NIGHT)... RECENTLY ANIMATED WATER VAPOR LOOP SHOWED A SHORTWAVE TROUGH OVER THE EASTERN GULF OF MEXICO WITH PLENTY OF MID/UPPER MOISTURE SPREADING NORTHEAST OVER THE FLORIDA PENINSULA AHEAD OF IT. THIS COMBINED WITH PLENTY OF DAYTIME HEATING, DEEP LAYER MOISTURE (PW 1.95) AND MODERATE ML CAPE (1921 J/KG...500 MB TEMPS -9 DEG C) WILL SUPPORT THE POTENTIAL FOR ISOLATED STRONG TO EVEN A LOW-END SEVERE STORM THREAT THROUGH THE EARLY EVENING PERIOD TODAY. THE MAIN IMPACTS FROM THE STRONGER STORMS WILL BE DAMAGING WIND GUSTS IN THE 45 TO 60 MPH RANGE. OTHERWISE...A QUIET NIGHT WILL BE ANTICIPATED FROM THE MID-EVENING HOURS ON WITH MAINLY ISOLATED SHOWERS REMAINING POSSIBLE OVER THE ATLANTIC WATERS AND THE EAST COAST AREAS. FRIDAY THROUGH SATURDAY NIGHT...THE LATEST NUMERICAL GUIDANCE REMAINS IN DECENT AGREEMENT OVER THE UPCOMING COUPLE OF DAYS INTO THE WEEKEND AND DEPICTS INCREASING UPPER HEIGHTS IN THE WAKE OF THE AFOREMENTIONED SHORTWAVE TROUGH AS THE UPPER RIDGE BUILDS BACK OVERHEAD FRIDAY THROUGH FRIDAY NIGHT. THIS COMBINED WITH 1.8-2" PWAT VALUES AND ENE LOW-LEVEL FLOW WILL SUPPORT MAINLY ISOLATED/SCT SHOWERS OVER THE ATLANTIC WATERS/EAST COAST AREAS THROUGH THE OVERNIGHT AND EARLY MORNING PERIODS...THEN INLAND AND TOWARD THE WEST COAST THROUGH THE AFTERNOON AND EVENINGS. LATE IN THE PERIOD...MODELS INDICATE A WEAKNESS WITHIN THE UPPER RIDGE BEGINNING TO DEVELOP AS THE SHORTWAVE TROUGH OVER THE SRN PLAINS DIGS SOUTHEAST AND EAST OVER THE REGION AND THE LONGWAVE TROUGH FURTHER DEEPENING. .LONG TERM (SUNDAY-WEDNESDAY)... THE UPPER TROUGH CONTINUES TO DEEPEN WITH A CLOSED UPPER LOW DEVELOPING OVER THE LOWER MISSISSIPPI RIVER VALLEY LEADING TO CYCLOGENESIS OFF OF THE SE TX COAST COME SUNDAY. THIS SURFACE LOW SLOWLY MOVES NE AND INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE UPPER/SURFACE LOWS COMBINE TO DEEPEN A SOUTHERLY WIND FLOW WHICH INCREASES THE PRECIPITABLE WATER AND IN TURN THE CHANCES OF RAIN ESPECIALLY INTO NEXT WEEK. && .MARINE... LIGHT EAST AND NORTHEAST WINDS AND SEAS WILL PERSIST THROUGH THE BULK OF THE WEEKEND AS HIGH PRESSURE REMAINS IN CONTROL NORTH OF THE MARINE AREAS. THE BEST CHANCE FOR SHOWERS OR STORMS WILL REMAIN THROUGH THE OVERNIGHT AND EARLY MORNING HOURS. LATER IN THE WEEKEND AND INTO EARLY NEXT WEEK...WINDS WILL SHIFT TOWARD THE SOUTH AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHERN GULF OF MEXICO AND TRACKS EAST AND NORTHEAST OVER THE REGION. && .FIRE WEATHER... LIGHT EAST AND NORTHEAST WINDS WILL PERSIST THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS IN CONTROL NORTH OF THE AREA. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL REMAIN POSSIBLE EACH DAY...ESPECIALLY THROUGH THE AFTERNOON AND EVENING PERIODS. DISPERSIONS WILL REMAIN MOSTLY IN THE FAIR TO GENERALLY GOOD RANGE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 87 77 86 / 20 30 20 30 FORT LAUDERDALE 77 88 78 87 / 20 30 20 30 MIAMI 78 87 77 88 / 20 30 20 30 NAPLES 75 89 75 90 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...85/AG
Hazardous weather outlook, Sep 27, 10:00 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT THU SEP 27 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280500- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1000 AM EDT THU SEP 27 2012 ...SOME STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ACROSS THE INTERIOR AND GULF COAST THIS AFTERNOON AND EARLY EVENING WILL BE POSSIBLE. THE PRIMARY IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE LIGHTNING STRIKES, SMALL HAIL, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: WIND GUSTS TO 45 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON WITH THE STRONGEST THUNDERSTORMS. HAIL: SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS INLAND. RIP CURRENTS: EAST TO NORTHEAST WINDS AROUND 10 KNOTS ACROSS THE ATLANTIC BEACHES OF SOUTH FLORIDA WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH MAIN CONCERNS CONTINUING TO BE BRIEF PERIODS OF HEAVY RAIN, GUSTY WINDS, AND OCCASIONAL LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 27, 2:38 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT THU SEP 27 2012 FLZ067-271915- INLAND PALM BEACH COUNTY FL 238 PM EDT THU SEP 27 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 315 PM EDT * AT 233 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF BELLE GLADE...AND MOVING SOUTHWEST AT 10 MPH. * THE STORM WILL AFFECT... OKEELANTA... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. LAT...LON 2641 8066 2658 8088 2675 8067 2667 8053 TIME...MOT...LOC 1837Z 031DEG 9KT 2663 8067
Special weather statement, Sep 27, 2:46 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT THU SEP 27 2012 FLZ073-174-271930- FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL 246 PM EDT THU SEP 27 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 330 PM EDT * AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PA-HAY OKEE OVERLOOK...AND MOVING WEST SOUTHWEST AROUND 10 MPH. * THE STORM WILL AFFECT... PA-HAY OKEE OVERLOOK... MAHOGANY HAMMOCK... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2521 8086 2544 8086 2550 8070 2534 8060 TIME...MOT...LOC 1846Z 069DEG 8KT 2538 8075 BAXTER
Special weather statement, Sep 27, 3:32 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT THU SEP 27 2012 FLZ067-272015- INLAND PALM BEACH COUNTY FL 332 PM EDT THU SEP 27 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 415 PM EDT * AT 329 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTH AT 5 TO 10 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY RURAL SOUTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2634 8024 2634 8060 2661 8056 2663 8030 TIME...MOT...LOC 1932Z 350DEG 6KT 2651 8045 BAXTER
Special weather statement, Sep 27, 3:35 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 335 PM EDT THU SEP 27 2012 FLZ071>074-272015- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 335 PM EDT THU SEP 27 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD COUNTY...NORTHERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 415 PM EDT * AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR INTERSECTION U.S. 27 PINES BLVD...AND MOVING WEST AT 5 MPH. * THE STORM WILL AFFECT... WESTERN MIRAMAR... INTERSECTION U.S. 27 PINES BLVD... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2587 8054 2610 8055 2609 8035 2594 8031 TIME...MOT...LOC 1935Z 070DEG 5KT 2600 8041 BAXTER
Special weather statement, Sep 27, 3:59 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 359 PM EDT THU SEP 27 2012 FLZ071-072-272100- INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 359 PM EDT THU SEP 27 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...AND POSSIBLE FUNNEL CLOUDS. * UNTIL 500 PM EDT * AT 355 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A VERY STRONG THUNDERSTORM 14 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... INTERSECTION I-75 AND U.S. 27... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2612 8030 2614 8064 2633 8060 2633 8029 TIME...MOT...LOC 1958Z 001DEG 10KT 2638 8044 BAXTER
Special weather statement, Sep 27, 4:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 426 PM EDT THU SEP 27 2012 FLZ070-272100- INLAND COLLIER COUNTY FL 426 PM EDT THU SEP 27 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN COLLIER COUNTY...FOR FREQUENT LIGHTNING AND GUSTY WINDS UP TO 45 MPH... * UNTIL 500 PM EDT * AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTH OF BIG CYPRESS NATIONAL PRESERVE...AND MOVING SOUTHWEST AT 10 MPH. * THE STORM WILL AFFECT... BIG CYPRESS NATIONAL PRESERVE... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...GUSTY WINDS UP TO 45 MPH ARE POSSIBLE WITH THIS ACTIVITY. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THIS ACTIVITY IS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. LAT...LON 2593 8108 2605 8126 2617 8105 2607 8095 TIME...MOT...LOC 2025Z 049DEG 10KT 2605 8109 RIVERA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Sep 27, 2:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Sep 27, 2:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Sep 27, 3:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Sep 27, 3:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Sep 27, 3:42 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 48 min |
| Sep 27, 3:59 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Sep 27, 4:07 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 38 min |
| Sep 27, 4:26 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Sep 27, 5:06 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Sep 27, 5:12 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Sep 27, 5:23 PM EDT | Special Marine Warning | MFL | 35 min | |
| Sep 27, 5:53 PM EDT | Areal Flood Advisory | MFL | Collier | 56 min |
| Sep 27, 6:34 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Sep 27, 6:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.